# SDR 2020FA0000446

- Difficulty date: September 14, 2020
- Submitted: October 15, 2020
- Operation: General aviation
- Aircraft: N8288L
- Make and model: Piper PA-28RT-201
- Aircraft serial: 28R8118011
- Aircraft time: 7,357 hours
- Engine: Lyc IO360C1C6
- Engine time: 2,596 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Impulse Coupling
- Condition: Jammed
- Location: Magneto
- Part time: 658 hours
- Component: Magneto, Slick
- Stage of operation: TX
- How discovered: 9
- Nature of condition: G, R
- Precautionary procedure: D, E

## Discrepancy

DURING AN ENGINE RUN UP THE LEFT MAGNETO WAS OBSERVED TO BE NOT FIRING.  UPON REMOVAL OF THE MAGNETO THE IMPULSE COUPLING WAS FOUND FAILED.  ONE OF THE PAWLS WAS WEDGED BETWEEN THE PLATE OF THE COUPLING AND THE HOUSING OF THE MAGNETO.  IT APPEARS THE RIVET ATTACHING THE PAWL TO THE HUB ASSEMBLY HAD FAILED.  THE MAGNETO GEAR WAS WORN ON ONE TOOTH AND METAL SHAVINGS WERE APPARENT IN THE ACCESSORY HOUSING OF THE ENGINE.  THE MAGNETO DRIVE SHAFT WAS BENT.  THE ENGINE AND MAGNETO WERE SENT TO PENN YAN AERO FOR INSPECTION AND REPAIR.
